Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Theory of Probability and Mathematical Statistics
Theory of Probability and Mathematical Statistics
ISSN 1547-7363(online) ISSN 0094-9000(print)

 

Weak convergence of sequences from fractional parts of random variables and applications


Author: Rita Giuliano
Original publication: Teoriya Imovirnostei ta Matematichna Statistika, tom 83 (2010).
Journal: Theor. Probability and Math. Statist. 83 (2011), 59-69
MSC (2010): Primary 60F05, 60G52, 60G70, 11K06; Secondary 62G07, 42A10, 42A61
Published electronically: February 2, 2012
MathSciNet review: 2768848
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove results concerning the weak convergence to the uniform distribution on $ [0,1]$ of sequences $ (Z_n)_{n \geq 1}$ of the form $ Z_n = Y_n \pmod 1= \{Y_n \}$, where $ (Y_n)_{n \geq 1}$ is a general sequence of real random variables. Applications are given: (i) to the case of partial sums of (i.i.d.) random variables having a distribution belonging to the domain of attraction of a stable law; (ii) to the case of sample maxima of i.i.d. random variables.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Theory of Probability and Mathematical Statistics with MSC (2010): 60F05, 60G52, 60G70, 11K06, 62G07, 42A10, 42A61

Retrieve articles in all journals with MSC (2010): 60F05, 60G52, 60G70, 11K06, 62G07, 42A10, 42A61


Additional Information

Rita Giuliano
Affiliation: Dipartimento di Matematica, \lq\lq L. Tonelli\rq\rq, Largo B. Pontecorvo 5, Pisa 56100, Italy
Email: giuliano@dm.unipi.it

DOI: http://dx.doi.org/10.1090/S0094-9000-2012-00841-7
PII: S 0094-9000(2012)00841-7
Keywords: Weak convergence, Weyl criterion, Fourier coefficient, characteristic function, partial sum, sample maximum, uniform distribution, Central Limit Theorem, domain of attraction, stable density, stable law, unimodal density, Benford’s law
Received by editor(s): February 25, 2010
Published electronically: February 2, 2012
Additional Notes: Work partially supported by MURST, Italy. The author wishes to thank G. Grekos and E. Janvresse for some helpful discussions, from which the present investigation has arisen
Article copyright: © Copyright 2012 American Mathematical Society